Alert archive / Wyoming / High Wind Watches in 2006

High Wind Watch 14, NWS Cheyenne, WY

November 13, 2006Crook County, Weston County, Wyoming

NWS Cheyenne, WY issued this high wind watch at Nov 13, 2006, 9:42 PM MST for Crook County, Weston County, Wyoming. It took effect at Nov 14, 2006, 9:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 9:42 PM MST (04:42 UTC)
In effect from
Nov 14, 2006, 9:00 AM MST
Expired
Nov 14, 2006, 3:23 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 139 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 13, 2:15 PM MST, 7 hours 27 minutes earlier.

Area forecast discussion, Nov 13, 2:15 PM MST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MST MON NOV 13 2006

.SHORT TERM...TONIGHT THRU TUE NIGHT...APPEARS THAT PEAK IN STG
WINDS HAS ALREADY OCCURRED...AND WITH MODELS SHOWING A DECREASE BY
00Z TO 03Z...WILL END THE HIGH WIND WARNING AT 00Z.  STG UPPER JET
SHAPING UP ON SATELLITE PICTURES OVER OR INTO SRN ID.  MODELS
CONSISTENT IN SHOWING PCPN DVLPG OVER SW WY THIS EVENG AHEAD OF
UPPER IMPULSE EMBEDDED IN THE JET...WITH PCPN SPRDG INTO S CNTRL WY
MAINLY AFTER MIDNIGHT.  GOOD SHOT OF SNOW FOR THE MTNS AND WILL
CONTINUE WITH THE WS WARNING...ALTHO THE HEAVIEST SNOW WONT REALLY
KICK IN UNTIL AFTER MIDNIGHT.  SECONDARY CDFNT PLOWS ACROSS THE
REGION STARTING EARLY TUE MRNG IN THE W...AND PASSING THRU THE
PNHNDL BY EARLY AFTN.  WILL PROBABLY NEED A WIND ADVY FOR AT THE
PANHANDLE IN THE AFTN...AND COULD SEE A BRIEF HIGH WIND THREAT OVER
S CNTRL INTO SE WY ALONG/BEHIND THE FRONT FOR A FEW HOURS.  WILL LET
EVENG SHIFT TAKE A LOOK AT THINGS.  WOULD ALSO NOT BE SURPRISED TO
SEE THE WS WARNING EXTENDED INTO ALL DAY ON TUE...WITH LOTS OF
BLOWING AND DRIFTG SNOW EVEN THOUGH THE MAIN ACCUMULATING SNOW WILL
HAVE ENDED AROUND MIDDAY.  SYSTEM SHIFTS OUT OF AREA LATE TUE
AFTERNOON WITH CLEARING AND LESS WIND TUE NIGHT.

.LONG TERM...WED THROUGH MON. UPPER FLOW WILL DECREASE SOMEWHAT AND
BACK TO NORTHWESTERLY WED AS A TRANSITORY RIDGE MOVES OVER THE
FORECAST AREA WED NIGHT. FLOW ALOFT THU WILL BE ESSENTIALLY ZONAL
BEFORE VEERING TO MORE NORTHWESTERLY FRI. UPPER FLOW WILL CONTINUE
VEERING SATURDAY THEN A LOW AMPLITUDE RIDGE WILL MOVE OVER THE AREA
SUNDAY. FLOW WILL REMAIN RATHER FLAT BUT SLIGHTLY ANTICYCLONIC MON.
WED WILL BE DRY WITH APPROXIMATELY NORMAL TEMPERATURES AS SURFACE
BASED LEESIDE TROUGHING INDUCES LOW LEVEL DOWNSLOPE FLOW. THU WILL
BE DRY AND WARMER AS LEESIDE TROUGHING CONTINUES. A WEAK BACKDOOR
TYPE COLD FRONT WILL COOL THINGS OFF JUST A TAD FOR FRI BUT MOISTURE
AND DYNAMICS ARE LIMITED THUS NO PRECIPITATION IS EXPECTED FRI. THE
PERIOD FROM SAT THROUGH MON LOOKS TO BE WARMER THAN AVERAGE WITH LOW
LEVEL LEESIDE TROUGHING STRENGTHENING THROUGH THE WEEKEND THEN
CONTINUING MON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 8 PM TO NOON TUESDAY FOR WYZ063.
NE...NONE.

&&
Hazardous weather outlook, Nov 13, 5:00 PM MST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MST MON NOV 13 2006

WYZ061-062-065-141130-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
500 PM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA LATE TONIGHT...BRINGING
A GOOD CHANCE OF SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SNOW WILL LINGER THROUGH TUESDAY MORNING WHILE STRONG WINDS KICK
UP IN THE WAKE OF THE COLD FRONT.  SNOWFALL OF 1 TO 3 INCHES IS
LIKELY BY MIDDAY TUESDAY...WITH THE WINDS PRODUCING AREAS OF BLOWING
AND DRIFTING SNOW.  TRAVEL ON TUESDAY MORNING COULD BE HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ064-066-067-069-141130-
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
500 PM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL MOVE ACROSS SOUTHEAST WYOMING ON
TUESDAY...BRINGING MORE GUSTY WINDS AND A PERIOD OF SNOW SHOWERS TO
MOST AREAS.  THE WINDS WILL DROP OFF BY SUNSET ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-068-070-141130-
CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
500 PM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL MOVE ACROSS SOUTHEAST WYOMING ON
TUESDAY...BRINGING MORE GUSTY WINDS AND A PERIOD OF SNOW SHOWERS TO
MOST AREAS.  THE WINDS WILL DROP OFF BY SUNSET ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-141130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
500 PM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG STORM SYSTEM WILL MOVE ACROSS THE PANHANDLE FROM LATE
TUESDAY MORNING INTO EARLY TUESDAY EVENING...BRINGING GUSTY WINDS
AND A PERIOD OF RAIN AND SNOW SHOWERS TO MOST AREAS.  THE WINDS WILL
DROP OFF EARLY TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-141130-
SNOWY RANGE-
500 PM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT STARTING LATE THIS EVENING AS
ANOTHER STORM SYSTEM MOVES INTO THE REGION. SNOW WILL BECOME HEAVY
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER STORM WARNING WILL CONTINUE INTO MIDDAY TUESDAY...
BRINGING HEAVY SNOW TO THE SNOWY AND SIERRA MADRE RANGES.  SNOWFALL
OF 8 TO 15 INCHES IS LIKELY BEFORE THE SNOW TAPERS OFF TUESDAY
AFTERNOON.

IN ADDITION...STRONG AND GUSTY WINDS OF 25 TO 40 MPH WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW WITH LOCAL NEAR BLIZZARD
CONDITIONS POSSIBLE.  THE WORST CONDITIONS ARE EXPECTED TO OCCUR ON
TUESDAY MORNING.

MOTORISTS SHOULD EXPECT TO ENCOUNTER WINTER DRIVING CONDITIONS IN
AND NEAR THE SOUTHERN WYOMING MOUNTAINS LATE TONIGHT INTO TUESDAY.
THERE IS A GOOD POSSIBILITY OF ROAD CLOSURES ON TUESDAY MORNING...
SO BE SURE TO CHECK THE LATEST WEATHER AND ROAD INFORMATION BEFORE
SETTING OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Nov 13, 4:42 PM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MST MON NOV 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HIGH SUST WINDS  LARAMIE                 41.31N 105.58W
11/13/2006  M46 MPH          ALBANY             WY   ASOS

1100 AM     HIGH SUST WINDS  48 NW LARAMIE           41.80N 106.24W
11/13/2006  M52 MPH          CARBON             WY   AIRPLANE PILOT

1024 AM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
11/13/2006  M61 MPH          ALBANY             WY   ASOS

1110 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
11/13/2006  M51 MPH          CARBON             WY   MESONET

0110 PM     HIGH SUST WINDS  WHITAKER                41.41N 104.87W
11/13/2006  M44 MPH          LARAMIE            WY   MESONET

1235 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
11/13/2006  M66 MPH          PLATTE             WY   MESONET

0145 PM     HIGH SUST WINDS  BUFORD                  41.11N 105.30W
11/13/2006  M53 MPH          ALBANY             WY   UTILITY COMPANY

1130 AM     HIGH SUST WINDS  CHEYENNE                41.15N 104.79W
11/13/2006  M43 MPH          LARAMIE            WY   ASOS

&&

RUBIN
Local storm report, Nov 13, 4:42 PM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MST MON NOV 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HIGH SUST WINDS  LARAMIE                 41.31N 105.58W
11/13/2006  M46 MPH          ALBANY             WY   ASOS

1100 AM     HIGH SUST WINDS  48 NW LARAMIE           41.80N 106.24W
11/13/2006  M52 MPH          CARBON             WY   MESONET

1024 AM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
11/13/2006  M61 MPH          ALBANY             WY   ASOS

1110 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
11/13/2006  M51 MPH          CARBON             WY   MESONET

0110 PM     HIGH SUST WINDS  WHITAKER                41.41N 104.87W
11/13/2006  M44 MPH          LARAMIE            WY   MESONET

1235 PM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
11/13/2006  M66 MPH          PLATTE             WY   MESONET

0145 PM     HIGH SUST WINDS  BUFORD                  41.11N 105.30W
11/13/2006  M53 MPH          ALBANY             WY   UTILITY COMPANY

1130 AM     HIGH SUST WINDS  CHEYENNE                41.15N 104.79W
11/13/2006  M43 MPH          LARAMIE            WY   ASOS

&&

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:23 AM MSTHigh Wind WarningCYSCrook, Weston14 hr
Nov 13, 9:42 PM MSTWind AdvisoryCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more22 hr

Nearby

High Wind Watches in Wyoming, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.